Register Today!
Receive our eNewsletters. Signup
EndocrineWeb Community Advice

Does Graves go away after RAI for Hyperthyroidism?

From: dinaisnana - 17 weeks 3 days ago

Once Graves, always Graves? Does Graves go away after RAI or is it still lurking in the darkness?
I started off with Graves Disease, caused by stress and an illness, which led to hyperthyroidism.
I took meds for a few years, until it just wasn't controlling it anymore.
I had the radioactive iodine treatment in 2012 and by Christmas my TSH was >100. Started on Levothyroxine for hypothyroidism right after the new year 2013. My labs stayed pretty level until January 2017, when my numbers were too low, and by July my TSH was then 15, too high. I've only been getting my scrip refilled by a doctor here in town and haven't seen the Endo in a few years. I was taking 125 mcg, then he switched me to 150. I texted him my lab results and he said he would call in 137 mcg. I checked with the pharmacy last week and nothing had been called in. I still have a bunch of my 125 and 150 levo so I've been alternating them every day. I probably will go back to my endo soon, just to get a good checkup.
Symptoms? LOL oh, you know...
weight gain
tired
concentration
irritable
cold nose & eyes (super bothersome, anyone else?)
joint pain
weakness
low libido
blah blah blah.....
anyway, I know this is probably a query for the endo, but most of the time, we, ourselves, are our own best advocate, and end up having to do our own research to find what we need.
thanks for any responses :)
Deana

Do you find this discussion helpful?
0

2 Responses

Is this good advice?
0

Mine is not healed undergone Rai last september
And i have not yet taken any pills for my thyroid replacement
Done series of lab test which my doctor will not give me any
Till ill become hypo and im not being negative but my
Experience since my thyroid removal has been a nightmare
Ive had serious cramping after two months of removal and
Due going abroad at the time and it was so depressing
My doctor does know how to control my cramping
and does not know why im experiencing such things so
I went for another doctor he test all my minerals like
Potassium and im all normal so why the cramping!
He gave me medicine to control it it works but makes
Me dizzy and sleepy all the time i have to take it because
I have to go abroad and work that i cannot revoke my contract
After 5 months here we go with another problem .. My skin is
Dry that putting lotion does not help so ive research and use
Coconot oil which improve my skin but what freak me out
The most is my beautiful long hair has begun falling out .Its
So depressing and stressful but i have to find a way to stop
Or find a way to control my hair fall and now im using onion juice
After all that experience i think before doing any thyroid removal
You should consider natural healing first i wish i have known that
Before because that little thyroid will change your life forever
Im thinking maybe if i have time ill do the video thing to share
My experience and by the way im only 33 years so lets see
What tomorrow comes struggling to stay positive and live life...

Is this good advice?
0

Hello: I am new to this site but not new to the topic or issues. I have hyperthyroidism and graves. I am 58 and was diagnosed in I believe 2016. After trying the two medicines to help the thyroid produce less I eventually had the RAI. I can’t remember the first med but it caused me a rash that would not quit. Then he put me on the PTU and for what ever reason I ended up having the RAI. However, I am currently not on any med. The blood work comes back all in normal range and it is so confusing. To boot i have been diagnosed with RA so I have been on the AIP diet to help with the pain. I have since re-named the diet to DEA Don’t Eat Anything. But the biggest problem is keeping wt on. I am 5 ft 4 and as of this morning I weighed in at 103. I do not want more radiation to kill off the thyroid because I don’t know if that is the cause of the wt loss or the fact that one can only eat vegtables and meat and that just does not put on the wt. I was using a substantial amount of coconut oil and then the doctor says I have high cholesterol. I told him it was the coconut oil but,,,,,, I hear your problem and I guess I just want you to know you are not alone. I have consulted with a naturopath and she agreed to start adding fruits as I was not even doing that because of the Yeast diet too. I feel like no matter what I do, nothing helps. Since adding fruits, still loosing wt. But I wish you good luck in your journey. I will be reading more on this site to see if there is something I have missed. I too am desperate.

SHOW MAIN MENU
SHOW SUB MENU